Dilated Pupil & Eyelid Drooping Post Trabeculectomy
My 87 year old grandmother had a Trabeculectomy on May 5th. To date, her vision has worsened, and the eye on which the surgery was performed has a significantly larger pupil, as well as a drooping eyelid.
She also suffers from macular degeneration. Currently in the non-surgical eye she is still taking her glaucoma eye drops, in the surgical eye she is only taking Pred Forte.
Is the drooping eyelid and large pupil only due to the Pred Forte or may there be complications related to the surgery? I know that on the side effect warnings for Pred Forte, dilated pupils as well as eyelid drooping are listed. She is now going on to a 1/2 dose (1 drop per day). I am worried about long term use of this medication as she is on other corticosteroid medications for asthma as well.
The dilated pupil may be related to the surgery. Droopy eyelids can be a result of the surgery and may or may not improve with time. I would speak with your grandmother’s eyeMD before you discontinue any medication she is on. Pred Forte is an anti-inflammatory and is often needed to help swelling.
Sandy T. Feldman, M.D., M.S.
ClearView Eye and Laser Medical Center
San Diego, California
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.